MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIAADAPTXL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was set up during a roux-en-y procedure, a reload was placed onto adapter.The jaws were closed but were unable to open.The device was fired and a high pitch squeeling noise was heard from the handle.The knife blade was retracted but jaws were not able to open.The adapter was taken off with reload attached, and manual tool was used to open the jaws and removed the reload.They opened new device and used without issue.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.No visual abnormalities were noted.A pmv representative single use loading unit (sulu) was inserted onto the adapter with a pmv drive handle and battery.The green light signaling the attachment of the adapter illuminated indicating that the adapter was recognized.The reload cycled properly and was applied to test media where it was able to apply the staple line and transect the media without difficulty.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7756903
Report Number1219930-2018-04298
Device Sequence Number16200141
Product Code GDW
UDI-Device Identifier10884521201989
UDI-Public10884521201989
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAADAPTXL
Device Catalogue NumberEGIAADAPTXL
Device Lot NumberC2016A152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/08/2018
01/09/2019
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/02/2018
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1